MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4052
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a silverhawk device for the treatment of a moderately calcified lesion exhibiting 95% stenosis in the right proximal superficial femoral artery (sfa).The vessel was not reported to be tortuous.The ifu was followed and the device was prepped with no issues noted.It is reported after completing 4 passes, the thumbswitch became stuck in the on position.The cutter was outside of the housing when it crashed but was able to get inside the housing when the tech held forward pressure on the thumbswitch after the power was turned off to remove the device safely form the patient.No deformation was noted to the device on removal from the patient.Following removal, the thumbswitch remained in the on position after cleaning the device preventing the physician from making any more passes.No patient injury reported.The procedure was completed using stenting.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7482413
Report Number2183870-2018-00253
Device Sequence Number1543147
Product Code MCW
UDI-Device Identifier00821684074121
UDI-Public00821684074121
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2018
Device Catalogue NumberP4052
Device Lot NumberA379919
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight81